Jump to content

Batik

Members
  • Content Count

    398
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Batik

  • Rank
    Advanced Member
  • Birthday 12/12/1977

Profile Information

  • Gender
    Female
  • Location
    Scotland
  • Interests
    Quilting

Recent Profile Visitors

1,397 profile views
  1. Amazon UK if it's affordable, yes. Not Amazon in other countries.
  2. Nuun has stopped dealing with its UK distributor, so it's close to vanishing as a product in the UK, and prices are soaring. I'm told they may find another distributor, but meanwhile there are a lot of us who rely on those drinks. Can people recommend alternatives? I don't mind if it's tablets, drops or a powder, although I would like to have something small to tuck in my handbag for the few times I'm actually out of the flat. I'm also willing to make my own powder. About half of what I drink is salty water (a mixture of ordinary salt and low-sodium salt, so it provides sodium and potassi
  3. Neurasthenia?! What century is he living in? Next he'll be discussing your risk of apoplexy!
  4. Oh, is the dry lips a POTS thing? I just thought I had dry lips!
  5. Interesting to see how this is different for people who are able to get out and about more. A couple of you mentioned chapstick: is that just a thing you happen to have in your bag (so do I), or is there some emergency POTS use I'm unaware of?
  6. I think it may be about which part of the sleep cycle you wake up during. I was told not to nap for more than an hour, as after that you get into deep sleep. It takes me a while to doze off, so if I set the alarm for 1h15m* that works for me. My partner doesn't have POTS or ME, and he sometimes ends up groggy the rest of the day after a nap, so it's not just us. Do you have any relaxation practices you can do instead? I really like the app Peaceful Breathing Lite. It's guided deep breathing and totally customisable. I set it for half an hour when I'm meditating at home (well, it's the nearest
  7. Sorry, clarification from earlier: the nightmares are having a severe impact on my mental health, and due to what I assume is spending a substantial period of the night struggling to breathe and/or having an adrenaline surge or whatever is going on, it's also affecting my physical health dramatically too. Dealing with this is far worse than dealing with tachycardia or near-syncope, so it's taking priority. Not to mention that I honestly hadn't clocked how bad my vision has got (I'm having trouble seeing across the room, about nine feet), and I'm concerned about limiting damage to my eyes. I
  8. Are you adding a lot of salt to your meals? Do people remark upon it, for instance? Or do you keep salting as you go along? Are you eating foods which are already naturally high in salt, such as ready meals?
  9. Thanks. The sleep difficulties you mention are the nightmares, and I've already spoken to the doctor about them. No help, and no meds. My partner is being great, and I have a good support network of friends. Also a kittycat! She always glues herself to my lap when my health's worse. Crisis services wouldn't be able to offer anything anywhere near as good as what I have already, and I do have experience of them. Thanks for suggesting it, though. The main problem today was that I'm having a fibro pain flare, and together with hugely overdoing it when I went out for that eye test on Tuesd
  10. AFTER SHOWERING! Not that I feel strongly about it or anything...
  11. I've found plenty of sources saying it shouldn't be used in patients who already have hypotension, which I did at that point. http://www.nps.org.au/publications/health-professional/nps-radar/2013/december-2013/ivabradine "Ivabradine may influence retinal function in humans through interaction with hyperpolarisation-activated currents (Ih) in the retina.3,11 These visual disturbances* usually resolve spontaneously." (What does that first bit mean?) "consider stopping therapy in patients experiencing any unexpected deterioration in vision." I'm waiting for the RNIB to ring me back, and will
  12. I've been on ivabradine for two years or so now. It's helped the POTS considerably. I still have severe ME, and I still have a fair amount of POTS symptoms, including heart rate spikes now and then (I wear a Fitbit Charge HR which is a heart rate monitor as well as a step counter), but I'm not blacking out from things like standing up. However, I've been getting regular nightmares since, hmm, probably around the time I started it. I'm really not sure. I was already getting regular nightmares when I met my partner in July 2015, and I don't think I'd been on the meds for more than six months
  13. Katy - it's been suggested here that when I get episodes of waking up with total amnesia, that's caused by low BP. Doctors uninterested of course. Also I get atrocious nightmares, possibly worse since going on Ivabradine, and while I do have PTSD, they never used to be this frequent. The nightmares may have something to do with adrenaline, I'm told, and can leave me breathless for the whole day. Do you have any links you can point me at?
  14. "chronic low blood pressure (a common trigger for adrenaline release)" Could you tell me more about this, please? The only hormones I've been on were all progestogen-only (note that progestogen, also called progestin in the US, is not at all the same as progesterone),and they made me much worse. I'm not allowed the combined pill as I get migraines and that increases my stroke risk.
×
×
  • Create New...